Alert archive / Mississippi / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Jackson, MS

February 4, 201219 counties in Mississippi; 8 parishes in Louisiana

NWS Jackson, MS issued this flash flood watch at Feb 4, 2012, 2:34 AM CST for 19 counties in Mississippi; 8 parishes in Louisiana. It took effect at Feb 4, 2012, 4:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 2:34 AM CST (08:34 UTC)
In effect from
Feb 4, 2012, 4:00 AM CST
Expired
Feb 4, 2012, 2:16 PM CST
In force
10 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 27 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leake County, MS, Madison County, MS, Montgomery County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WGUS64 KJAN 040834
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
234 AM CST SAT FEB 4 2012

...FLASH FLOOD IN EFFECT THROUGH THIS AFTERNOON FOR PORTIONS OF
SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA...

LAZ015-016-023>026-MSZ047-053-059-060-041645-
/O.NEW.KJAN.FF.A.0002.120204T1000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...VICKSBURG...
PORT GIBSON...FAYETTE...NATCHEZ
234 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST 
MISSISSIPPI.

* THROUGH THIS AFTERNOON

* THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL DEVELOP TODAY ALONG AND
  AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA
  LATE THIS AFTERNOON. THUNDERSTORMS WITH RAINFALL RATES IN EXCESS OF
  AN INCH PER HOUR COULD MOVE OVER SOME OF THE SAME AREAS THAT
  RECEIVED SEVERAL INCHES OF RAIN FRIDAY AND EXPERIENCED RUNOFF AND
  MINOR FLOODING PROBLEMS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO
  THREE INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WHICH COULD
  LEAD TO FLASH FLOODING.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

22
2 follow-up statements
701 
WGUS64 KJAN 041654
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR PORTIONS OF
CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA...

LAZ008-009-MSZ027-028-035>037-040>044-048>050-054-061-050000-
/O.EXA.KJAN.FF.A.0002.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CARROLL-EAST CARROLL-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-
SCOTT-COPIAH-FRANKLIN MS-
INCLUDING THE CITIES OF...OAK GROVE...EPPS...LAKE PROVIDENCE...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
RIDGELAND...MADISON...CANTON...CARTHAGE...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...BUDE...ROXIE...MEADVILLE
1054 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST LOUISIANA 
  AND CENTRAL MISSISSIPPI. 

* UNTIL 6 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO
  DEVELOP TODAY ALONG AND AHEAD OF AN APPROACHING COLD FRONT THAT
  WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THUNDERSTORMS WITH
  RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD MOVE OVER SOME
  OF THE SAME AREAS THAT RECEIVED SEVERAL INCHES OF RAIN FRIDAY AND
  EXPERIENCED RUNOFF AND MINOR FLOODING PROBLEMS. ADDITIONAL RAINFALL
  AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE THROUGH THIS
  AFTERNOON...WHICH COULD LEAD TO FLASH FLOODING.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAZ015-016-023>026-MSZ047-053-059-060-050000-
/O.CON.KJAN.FF.A.0002.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...VICKSBURG...
PORT GIBSON...FAYETTE...NATCHEZ
1054 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI.

* UNTIL 6 PM CST THIS EVENING

* THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO DEVELOP TODAY
  ALONG AND AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS
  THE AREA LATE THIS AFTERNOON. THUNDERSTORMS WITH RAINFALL RATES IN
  EXCESS OF AN INCH PER HOUR COULD MOVE OVER SOME OF THE SAME AREAS
  THAT RECEIVED SEVERAL INCHES OF RAIN FRIDAY AND EXPERIENCED RUNOFF
  AND MINOR FLOODING PROBLEMS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO
  THREE INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WHICH COULD
  LEAD TO FLASH FLOODING.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

28/CME
827 
WGUS64 KJAN 042016
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CST SAT FEB 4 2012


LAZ008-009-015-016-023>026-MSZ027-028-035>037-040>044-047>050-053-
054-059>061-042130-
/O.CAN.KJAN.FF.A.0002.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
INCLUDING THE CITIES OF...OAK GROVE...EPPS...LAKE PROVIDENCE...
RAYVILLE...DELHI...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE
216 PM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND
MISSISSIPPI HAS BEEN CANCELLED. THE AREA OF HEAVY RAIN AND
STORMS...WHICH PROMPTED THE ISSUANCE AND EXPANSION OF THE FLASH FLOOD
WATCH...HAS MOVED EAST QUICKER AND THE THREAT OF FLASH FLOODING HAS
ENDED.

$$

CME

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 9:00 PM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 3, 9:00 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CST FRI FEB 3 2012

.UPDATE...THE FORECAST WAS UPDATED TO LOWER POPS FOR THE REMAINDER
OF TONIGHT OVER SOUTHERN AND EASTERN PORTIONS OF THE CWA...AND TO
ADJUST HOURLY GRIDS FOR CURRENT OBSERVATIONAL TRENDS. UPDATED TEXT
AND GRIDDED PRODUCTS HAVE BEEN SHIPPED OUT. UPDATED FORECAST AND
AVIATION DISCUSSIONS FOLLOW BELOW. /DL/

&&

.DISCUSSION...THE LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS THAT
BROUGHT UPWARDS OF 2 TO 4 INCHES OF RAIN TO SOME PARTS OF THE AREA
TODAY HAS NOW WEAKENED AND PUSHED TO THE EAST. AS OF 03Z REGIONAL
RADAR IMAGERY SHOWED MORE SCATTERED SHOWERS...WITH ISOLATED
TSTORMS...LIFTING NORTHWARD ACROSS WESTERN AND CENTRAL LA. THIS WAS
OCCURRING IN THE WARM SECTOR SOUTH OF A WARM FRONT THAT WAS SLOWLY
LIFTING NORTHWARD THROUGH THE ARKLATEX THIS EVENING. SHORT RANGE
MODELS INDICATE THIS ACTIVITY PERSISTING THROUGH THE OVERNIGHT
HOURS...AND SLOWLY EXPANDING EASTWARD TOWARD THE MS RIVER BY
DAYBREAK AS THE ASSOCIATED COLD FRONT APPROACHES FROM THE WEST.
ELSEWHERE THERE WILL BE A BREAK IN THE RAIN FOR THE REMAINDER OF
TONIGHT...INCLUDING AREAS FROM JACKSON EAST TO THE I-59 CORRIDOR.
RAIN CHANCES WILL RETURN TO THESE AREAS DURING THE DAY SATURDAY. /DL/

&&

.AVIATION...MOIST SOUTHEAST FLOW WILL MAINTAIN STRATUS IN PRIMARILY
THE 500-1500FT RANGE THROUGH SATURDAY MORNING...AND THERE SHOULD BE
ENOUGH MIXING TO KEEP FOG FROM BECOMING A BIG ISSUE. THE NEXT ROUND
OF SHOWERS AND TSTMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF AN
APPROACHING COLD FRONT. THE MOST VIGOROUS CONVECTION SHOULD AFFECT
ABOUT THE NW HALF OF THE FORECAST AREA BETWEEN 14-23Z...PARTICULARLY
AT GLH/GWO AND PERHAPS JAN/GTR A BIT LATER THAN THAT. IN ANY
CASE...EXPECT WIDESPREAD AREAS OF MVFR/IFR CONDITIONS THROUGH EARLY
SATURDAY EVENING DUE TO LOW CEILINGS AND REDUCED VSBY IN RAIN...A
POOR AVIATION DAY OVERALL. /EC/

&&

.PREV DISCUSSION... /ISSUED AT 351 PM CST FRI FEB 3 2012/
SHORT TERM... THROUGH SUNDAY NIGHT... FOR SATURDAY THE SFC LOW THAT
IS CURRENTLY DEVELOPING OVER THE RED RIVER VALLEY WILL BE LOCATED
GENERALLY ACROSS THE KS/MO BORDER WITH THE MAIN UPPER LOW SLIGHTLY
WEST OF THIS. THIS WILL BRING A COLD FRONT CLOSE TO AND THROUGH THE
REGION SATURDAY. AHEAD OF THIS FRONT...THERE SHOULD BE ENOUGH
INSTABILITY...WIND SHEAR AND COOLING ALOFT TO SUPPORT SOME RISK OF
STRONG TO SEVERE STORMS AREAWIDE. GIVEN ALL OF THE CLOUD COVER AND
RAIN TODAY...THERE COULD BE SOME QUESTION OF HOW THE AIRMASS WILL
RECOVER BUT THERE IS NOT EXPECTED TO BE AS MUCH RAIN AS TODAY IN THE
MORNING....SO THIS WILL ALLOW THE REGION TO WARM UP AS WELL BEING
MORE SITUATED IN THE WARM SECTOR. TEMPERATURES TOMORROW EXPECTED TO
REBOUND INTO THE LOWER 70S ACROSS THE REGION. THE LINE OF STORMS
SHOULD AFFECT THE MS DELTA REGION BY LATE MORNING INTO EARLY
AFTERNOON...THEN PROGRESSING THROUGH THE CWA THROUGH THE AFTERNOON.
MOST OF THE ACTIVITY WILL EXIT BY EARLY EVENING BUT SOME SHOWERS
COULD LINGER INTO THE OVERNIGHT HOURS SATURDAY NIGHT.

WITH GENERALLY ZONAL/SOUTHWEST FLOW FOLLOWING THE FROPA...SKIES WILL
BE SLOW TO CLEAR BEHIND THE FRONT. TEMPERATURES WILL BE COOLER THAN
THEY HAVE BEEN OF RECENT WEEKS WITH HIGHS A BIT MORE SEASONAL IN THE
60S AND LOWS DIPPING INTO THE 40S. /28/

LONG TERM...MONDAY THROUGH FRIDAY...MONDAY THE CLOSED LOW WILL SHIFT
INTO THE OHIO VALLEY WITH INDUCED MID LEVEL RIDGING MOVING OVER OUR
CWA. THE SURFACE HIGH WILL BE WEAKENING BUT SHIFT EAST OVER THE
OZARKS MAINTAINING A DRY NORTH LOW LEVEL FLOW ACROSS OUR CWA THROUGH
MONDAY NIGHT. THIS WILL RESULT IN COOLER AND DRIER WEATHER THROUGH
MONDAY NIGHT. SPLIT FLOW REGIME WILL CONTINUE THROUGH THE END OF THE
WEAK WITH MODEL DIFFERENCES EMERGING IN THE POSITION AN STRENGTH OF
ANOTHER CLOSED LOW AND NORTHERN STREAM DISTURBANCES. TUESDAY ANOTHER
NORTHERN STREAM SHORTWAVE WILL BE MOVING INTO THE CENTRAL PLAINS
WHILE ANOTHER CLOSED LOW MOVES OVER SOUTHERN CALIFORNIA. THE ECMWF IS
STRONGER WITH THE NORTHERN STREAM SHORTWAVE AND FARTHER SOUTH WITH
THE CLOSED LOW THAN THE GFS AND ENSEMBLES BY WEDNESDAY. WITH HIGH
PRESSURE AT THE SURFACE CONTINUING TO BE CENTERED NORTH OF OUR AREA
THE GULF WILL REMAIN CLOSED AND THE DISTURBANCE WILL HAVE LIMITED
MOISTURE TO WORK WITH. WL LEAN TOWARD THE ECMWF HERE AND CUT GFS MOS
POPS TUESDAY THROUGH WEDNESDAY. GREATER MODEL DIFFERENCES COME INTO
PLAY THURSDAY AND FRIDAY. THE GFS KEEPS THE CLOSED LOW NEAR BAJA
WHILE THE ECMWF IS FARTHER SOUTH WHILE THE ECMWF IS STRONGER WITH
ANOTHER NORTHERN STREAM SHORTWAVE. BOTH MODELS FOR DIFFERENT REASONS
AGREE THAT RAIN CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY DUE
TO THESE FEATURES SO HAVE ACCEPTED GFS POPS FOR FRIDAY. TEMPERATURES
WILL BE COOLER THROUGH THE PERIOD AS COMPARED TO THE LAST WEEK...BUT
AFTERNOON HIGHS AND MORNING LOWS WILL STILL REMAIN ABOVE NORMAL
THROUGH FRIDAY. /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/28/22
Hazardous weather outlook, Feb 3, 8:42 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CST FRI FEB 3 2012

MSZ054-055-059>064-042115-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-
842 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP
TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE FROM MIDDAY
SATURDAY THROUGH SATURDAY EVENING AHEAD OF A SLOW MOVING COLD FRONT.
A TORNADO OR TWO CANNOT BE RULED OUT WITH LOCALLY HEAVY RAINFALL NOT
OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT CURRENTLY ANTICIPATED THROUGH THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036-
040>042-042115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
842 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...NORTHWESTERN MISSISSIPPI AND
PORTIONS OF NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP
TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE DURING THE DAYLIGHT
HOURS SATURDAY ALONG AND AHEAD OF A SLOW MOVING COLD FRONT. A TORNADO
OR TWO CANNOT BE RULED OUT WITH LOCALLY HEAVY RAINFALL NOT OUT OF
THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

MSZ052-056>058-065-066-072>074-042115-
LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-MARION-LAMAR-
FORREST-
842 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP
TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE SATURDAY AFTERNOON
INTO SATURDAY AFTERNOON ALONG AND AHEAD OF A SLOW MOVING COLD FRONT.
A TORNADO OR TWO CANNOT BE RULED OUT WITH LOCALLY HEAVY RAINFALL NOT
OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

MSZ030>033-037>039-043>051-053-042115-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-
842 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP
TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE FROM MIDDAY
SATURDAY THROUGH SATURDAY EVENING AHEAD OF A SLOW MOVING COLD FRONT.
A TORNADO OR TWO CANNOT BE RULED OUT WITH LOCALLY HEAVY RAINFALL NOT
OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50/16

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 6:57 PM CSTRiver Flood WarningJANLeake63 hr
Feb 4, 10:11 AM CSTSpecial Weather StatementJANCarroll, Holmes, Montgomery44 min
Feb 4, 10:16 AM CSTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Yazoo44 min
Feb 4, 10:47 AM CSTFlash Flood WarningJANCarroll, Montgomery3 hr
Feb 4, 11:46 AM CSTSpecial Weather StatementJANMadison29 min
Feb 4, 12:09 PM CSTSpecial Weather StatementJANCopiah31 min
Feb 4, 12:10 PM CSTSpecial Weather StatementJANMadison30 min
Feb 4, 12:15 PM CSTSpecial Weather StatementJANRankin25 min
Feb 4, 12:32 PM CSTSpecial Weather StatementJANLeake33 min
Feb 4, 12:36 PM CSTSpecial Weather StatementJANMadison29 min
Feb 4, 12:37 PM CSTSpecial Weather StatementJANSimpson38 min
Feb 4, 12:44 PM CSTSpecial Weather StatementJANLawrence31 min
Feb 4, 1:05 PM CSTSpecial Weather StatementJANNeshoba30 min
Feb 4, 1:06 PM CSTSpecial Weather StatementJANScott29 min
Feb 4, 1:13 PM CSTSpecial Weather StatementJANSimpson62 min
Feb 4, 1:59 PM CSTSpecial Weather StatementJANSmith61 min
Feb 4, 4:54 PM CSTRiver Flood WarningJANMadison, Yazoo5 days
Feb 4, 8:59 AM CSTSpecial Weather StatementJANFranklin41 min
Feb 4, 9:24 AM CSTFlash Flood WarningJANCatahoula, Franklin3 hr
Feb 4, 9:56 AM CSTFlash Flood WarningJANConcordia, Tensas3 hr

Nearby

Flash Flood Watches in Mississippi, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.